Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


LIPIDS AND NORVIR
Sep 1, 2000

I TAKE NORVIR AS PART OF THE COCKTAIL.MY LIPIDS ARE VERY HIGH SINCE I STARTED ON THIS MED (NORVIR).CAN YOU RECOMMEND AN ALTERNATIVE MEDICATION.I HAVE ALREADY TRIED,EXERCISING,LOW FAT DIETS AND MEDICATIONS FOR CHOLESTEROL AND TRIGLYCERIDES.

Response from Dr. Young

My reply to your question depends a lot on where your HIV disease is (I am assuming that you are taking Norvir with a second protease inhibitor); for example if you have a very low CD4 count and newly undetectable viral load, you might be better served by staying on your medications. Another approach might be to lower your Norvir dose, say to 100 mg (assuming that you're on a higher dose). There are some limited data that suggest that delavirdine (Rescriptor) may have a similar effect on the pharmacokinetics of other protease inhibitors. Unfortunately, these data are not complete, and leave some guessing to be done.

Most important, is the understanding that the long-term implications of elevated lipids needs to be balanced with the continual risk of having HIV disease progress. For most of my patients the risk of the later is greater than the former. -BY

Benjamin Young, M.D., Ph.D.



Previous
Peptide T and PML
Next
Drugs that counteract Sustiva side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement